Disfiguring ulcerative neutrophilic dermatosis secondary to doxycycline and isotretinoin in an adolescent boy with acne conglobata

Bahman Sotoodian, Paul Kuzel, Alain Brassard, Loretta Fiorillo

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Acne fulminans is an uncommon and debilitating disease that presents as an acute eruption of nodular and ulcerative acne lesions in association with systemic symptoms. It occurs commonly during treatment of severe acne (eg, acne conglobata) with isotretinoin in young adolescent male patients. Isotretinoin and doxycycline also can potentially induce development of neutrophilic dermatoses in patients with severe acne lesions, which are characterized by the acute appearance of painful ulcerative papulonodules accompanied by systemic symptoms including fever and leukocytosis. We report a challenging case of a 13-year-old adolescent boy who acutely developed hundreds of ulcerative plaques as well as systemic symptoms after being treated with doxycycline and isotretinoin for acne conglobata. He was treated with prednisone, dapsone, and colchicine and had to switch to cyclosporine to achieve relief from his condition. Copyright Cutis 2017.

Original languageEnglish (US)
Pages (from-to)E23-E26
JournalCutis
Volume100
Issue number6
StatePublished - Dec 1 2017
Externally publishedYes

Fingerprint

Isotretinoin
Doxycycline
Acne Vulgaris
Skin Diseases
Dapsone
Leukocytosis
Colchicine
Prednisone
Cyclosporine
Fever
Acne Conglobata
Therapeutics

ASJC Scopus subject areas

  • Dermatology

Cite this

Disfiguring ulcerative neutrophilic dermatosis secondary to doxycycline and isotretinoin in an adolescent boy with acne conglobata. / Sotoodian, Bahman; Kuzel, Paul; Brassard, Alain; Fiorillo, Loretta.

In: Cutis, Vol. 100, No. 6, 01.12.2017, p. E23-E26.

Research output: Contribution to journalArticle

@article{74cc621bcddd4137ba1cbdf3a7e03d81,
title = "Disfiguring ulcerative neutrophilic dermatosis secondary to doxycycline and isotretinoin in an adolescent boy with acne conglobata",
abstract = "Acne fulminans is an uncommon and debilitating disease that presents as an acute eruption of nodular and ulcerative acne lesions in association with systemic symptoms. It occurs commonly during treatment of severe acne (eg, acne conglobata) with isotretinoin in young adolescent male patients. Isotretinoin and doxycycline also can potentially induce development of neutrophilic dermatoses in patients with severe acne lesions, which are characterized by the acute appearance of painful ulcerative papulonodules accompanied by systemic symptoms including fever and leukocytosis. We report a challenging case of a 13-year-old adolescent boy who acutely developed hundreds of ulcerative plaques as well as systemic symptoms after being treated with doxycycline and isotretinoin for acne conglobata. He was treated with prednisone, dapsone, and colchicine and had to switch to cyclosporine to achieve relief from his condition. Copyright Cutis 2017.",
author = "Bahman Sotoodian and Paul Kuzel and Alain Brassard and Loretta Fiorillo",
year = "2017",
month = "12",
day = "1",
language = "English (US)",
volume = "100",
pages = "E23--E26",
journal = "Cutis",
issn = "0011-4162",
publisher = "Quadrant Healthcom Inc.",
number = "6",

}

TY - JOUR

T1 - Disfiguring ulcerative neutrophilic dermatosis secondary to doxycycline and isotretinoin in an adolescent boy with acne conglobata

AU - Sotoodian, Bahman

AU - Kuzel, Paul

AU - Brassard, Alain

AU - Fiorillo, Loretta

PY - 2017/12/1

Y1 - 2017/12/1

N2 - Acne fulminans is an uncommon and debilitating disease that presents as an acute eruption of nodular and ulcerative acne lesions in association with systemic symptoms. It occurs commonly during treatment of severe acne (eg, acne conglobata) with isotretinoin in young adolescent male patients. Isotretinoin and doxycycline also can potentially induce development of neutrophilic dermatoses in patients with severe acne lesions, which are characterized by the acute appearance of painful ulcerative papulonodules accompanied by systemic symptoms including fever and leukocytosis. We report a challenging case of a 13-year-old adolescent boy who acutely developed hundreds of ulcerative plaques as well as systemic symptoms after being treated with doxycycline and isotretinoin for acne conglobata. He was treated with prednisone, dapsone, and colchicine and had to switch to cyclosporine to achieve relief from his condition. Copyright Cutis 2017.

AB - Acne fulminans is an uncommon and debilitating disease that presents as an acute eruption of nodular and ulcerative acne lesions in association with systemic symptoms. It occurs commonly during treatment of severe acne (eg, acne conglobata) with isotretinoin in young adolescent male patients. Isotretinoin and doxycycline also can potentially induce development of neutrophilic dermatoses in patients with severe acne lesions, which are characterized by the acute appearance of painful ulcerative papulonodules accompanied by systemic symptoms including fever and leukocytosis. We report a challenging case of a 13-year-old adolescent boy who acutely developed hundreds of ulcerative plaques as well as systemic symptoms after being treated with doxycycline and isotretinoin for acne conglobata. He was treated with prednisone, dapsone, and colchicine and had to switch to cyclosporine to achieve relief from his condition. Copyright Cutis 2017.

UR - http://www.scopus.com/inward/record.url?scp=85041386624&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85041386624&partnerID=8YFLogxK

M3 - Article

C2 - 29360905

AN - SCOPUS:85041386624

VL - 100

SP - E23-E26

JO - Cutis

JF - Cutis

SN - 0011-4162

IS - 6

ER -